For those of you on Humira

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Oct 2006
Total Posts : 148
   Posted 10/16/2007 6:11 PM (GMT -6)   
I know that I keep asking about Humira.. I just want to know as much as I can before I start it..

Other than the pain of the injections, what would your biggest complaint about the medication be?
25 years old
Diagnosed 9/06 with Pancolitis. The diagnosis was changed 9/20/07 to Crohn's disease.
Located in my large intestines, stomach, and mouth.
Asacol 3 3x's a day reinstated 9/20/07
Methylpred 40 mg a day.

Veteran Member

Date Joined Sep 2006
Total Posts : 2527
   Posted 10/16/2007 6:28 PM (GMT -6)   
I get bad headaches 1 hour after injection and I feel pretty creummy for a day or 2 after the injection. I have only done the first 2 loading doses so maybe I will have less reactions with just the 1 injection...I'll know after I give myself the shot friday
Dx with Crohn's 1987, symptoms as early as 1984.
Temp iliostomy February 2007, reversed June 2007, Ovarian cysts, migraines, allergies (incl food allergies) , oral allergy syndrome (diff than true food allergies), Asthma, Gall Bladder removed 1999, Inguenal hernia 1987

Forum Moderator

Date Joined Nov 2003
Total Posts : 7056
   Posted 10/16/2007 6:31 PM (GMT -6)   
I have NO pain from the medication during or after the injection. Just because others do does not mean you will. Think positively!
Moderator Crohn's Disease Forum
CD, Ankylosing Spondylitis, small fiber peripheral neuropathy, avascular necrosis, diffuse connective tissue disease, Sjogren's Syndrome ?

Regular Member

Date Joined May 2007
Total Posts : 148
   Posted 10/16/2007 6:41 PM (GMT -6)   
I agree with Ides- if you convince yourself it will be miserable, it will. I experienced a tiny bit of stinging when the medicine went in but it was over literally in 10 seconds (they tell you to count to 10 while the medicine goes in with the pens). Make sure you take the medicine out of the refrigerator 20-30 minutes before you use it. I have done the 2 loading doses so far and start my maintenance dose of 1 pen on Thursday. I had some nausea for a few days after the 2 loading doses, but nothing intolerable.

Veteran Member

Date Joined Apr 2006
Total Posts : 1665
   Posted 10/16/2007 6:46 PM (GMT -6)   
syringes are easy and I don't feel a thing. only bad part is I haven't seen any results!
48 y/o woman.  Diagnosed 4/06 after colonscopy, SBFT, CT-scan all showed crohns. 3 months later, after pred and remicade, all tests showed no crohns. In December had adhesions cut through a laparoscopy. Now just taking Glycolax, metamucil, and began Humira 9/07.

Veteran Member

Date Joined May 2007
Total Posts : 1488
   Posted 10/16/2007 10:00 PM (GMT -6)   
I've found that if I inject on the side of my upper thigh there is almost no discomfort whatsoever. Took me a couple of injections to figure this out. I also ice prior to the injection. As to flu like symptoms, I take my shot on Fridays after work so I have the weekend to cooperate. I do get headaches primarily from my imuran though. I take it at night so I sleep through the headache.
Dx'd Jan'06, 1st Resection 7/06, Predinsone, Humira, Imuran, B12 injections, Nexium. Secondary conditions: Psorasis, Acne, Fatigue, Joint Pain, Lactose Intolerant, gallstones, fibroid cysts, peri-menopausal.

Aimee =)
Veteran Member

Date Joined Jun 2004
Total Posts : 1020
   Posted 10/16/2007 10:47 PM (GMT -6)   
I completely freaked myself out over the first injections and they were NOTHING! REally - don't freak yourself out. I use teh syringes, they are simple to use with little to no pain.

I have no side effects, no icky feelings, nothing. And they work great for me!

Regular Member

Date Joined Dec 2006
Total Posts : 38
   Posted 10/17/2007 6:59 AM (GMT -6)   
Hi, I too hated the thoughtof giving myself injections but found out it was no beg deal. Just a bit of burning for a few seconds. Think it's helping, have done 6 injections now and seem to be feeling better. Good luck with it!!!

Regular Member

Date Joined Dec 2006
Total Posts : 371
   Posted 10/17/2007 7:14 AM (GMT -6)   
NO MORE THIGHS FOR ME. tummy was not so bad but the thighs........darn

I had no side effects except some small injection site bleeding

Good Luck
Female Dx'ed with Crohns Disease in 1992
Been on every med for crohns that exists
Several Fistula surgeries
Dx'ed with Colon Rectal Cancer March 2007
Dx'ed with Stage 2 Vulvar VIN
On Chemo and Radiation for 6 weeks

Regular Member

Date Joined Jun 2006
Total Posts : 267
   Posted 10/17/2007 7:44 AM (GMT -6)   
I use the syringe and feel the burn for about 10 seconds when medicine is being injected but then the pain stops and all is well! I have not had any flu like symptoms or any adverse side effects other than a few days after the injections I get very itchy all over my body, this lasts about a day and then disappears. I take Benadryl and I'm just fine. Don't worry, it's not a huge deal. Take care and be strong!
Marci C.
38 years old, dx with Crohn's disease March 2007, currently on Humira, Entocort and hydrocodone (for pain), and Effexor

Regular Member

Date Joined Mar 2007
Total Posts : 257
   Posted 10/17/2007 9:09 AM (GMT -6)   
Other than the sting of the med itself I have had no other complaints, only good things to say about the results.  Good luck with it. MB
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, October 25, 2016 11:16 PM (GMT -6)
There are a total of 2,712,121 posts in 299,062 threads.
View Active Threads

Who's Online
This forum has 153639 registered members. Please welcome our newest member, ediwowwow536.
267 Guest(s), 10 Registered Member(s) are currently online.  Details
Chask, Tascat, Michael_T, Scaredy Cat, Girlie, ediwowwow536, alphhapointzerotwo, CK, F8, julymorning

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer